Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 28, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Mar 21, 2012, 12:28 AM CDT for Calcasieu Parish, Cameron Parish, Jefferson Davis Parish, Louisiana. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 21, 2012, 12:28 AM CDT (05:28 UTC)
- Expired
- Mar 21, 2012, 1:30 AM CDT
- In force
- 62 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Calcasieu Parish, LA, Cameron Parish, LA, Jefferson Davis Parish, LA
The radar
The Lake Charles radar (KLCH), 21 km from the middle of the area, began a volume at 05:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 20, 10:59 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 5.5 hours before the alert went out and 319 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1474 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 578 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 8.0
The text
As transmitted, in the capitals the NWS used until 2016.
795 WUUS54 KLCH 210528 SVRLCH LAC019-023-053-210630- /O.NEW.KLCH.SV.W.0028.120321T0528Z-120321T0630Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 1228 AM CDT WED MAR 21 2012 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN CALCASIEU PARISH IN SOUTHWEST LOUISIANA... THIS INCLUDES...IOWA...HAYES... NORTH CENTRAL CAMERON PARISH IN SOUTHWEST LOUISIANA... JEFFERSON DAVIS PARISH IN SOUTHWEST LOUISIANA... THIS INCLUDES...WELSH...FENTON... * UNTIL 130 AM CDT * AT 1228 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM...CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH...17 MILES SOUTHWEST OF HAYES...MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HACKETTS CORNER BY 1235 AM CDT... HOLMWOOD BY 1245 AM CDT... HAYES BY 1255 AM CDT... IOWA AND LEBLEU SETTLEMENT BY 105 AM CDT... WELSH BY 115 AM CDT... FENTON AND BULLER BY 120 AM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...AWAY FROM WINDOWS. CONTINUOUS LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! REMEMBER...WHEN THUNDER ROARS...GO INDOORS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CDT WEDNESDAY MORNING FOR SOUTHWESTERN LOUISIANA. && PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT 337-477-5285 EXTENSION 1. LAT...LON 3041 9305 3031 9266 2988 9305 3000 9328 TIME...MOT...LOC 0528Z 212DEG 28KT 2997 9311 $$ 21
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 20, 11:54 PM CDT, 34 minutes earlier.
Area forecast discussion, Mar 20, 11:54 PM CDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1154 PM CDT TUE MAR 20 2012
.UPDATE...AFTER CONFERRING WITH SPC, OPTED TO ADD CALCASIEU AND
CAMERON PARISHES TO TOR WATCH 95 AND DROP THE ZONES AFTER THE MAIN
LINE PASSES. SHEAR REMAINS GOOD, HOWEVER MOST OTHER PARAMETERS ARE
JUST MARGINAL, THEREFORE AN ISOLATED TORNADO IS STILL POSSIBLE.
WINDS ALSO ARE REMAINING UP AND HAVE EXTENDED THE WIND ADVISORY
YET AGAIN FOR PORTIONS OF SW AND S CENTRAL LA.
&&
.PREV DISCUSSION... /ISSUED 824 PM CDT TUE MAR 20 2012/
UPDATE...THE FRONTAL BOUNDARY HAS STALLED AROUND THE SABINE RIVER
WITH FLOODING ONGOING OVER PORTIONS OF THE COUNTIES AND PARISHES
ON EITHER SIDE OF THE BORDER. SPC HAS ISSUED A WATCH FOR THE AREA
NEAR THE THE FRONT AS SHEAR AND INSTABILITY REMAINS STRONG ENOUGH
TO PRODUCE AN ISOLATED TORNADO OR TWO. THE FRONT WILL BEGIN TO
SLOWLY MOVE EAST THROUGH THE MORNING HRS.
TINGLER
PREV DISCUSSION... /ISSUED 629 PM CDT TUE MAR 20 2012/
DISCUSSION...
FOR THE 21/00Z TAF ISSUANCE.
AVIATION...
BAND OF SHOWERS AND THUNDERSTORMS BECOMING QUASI-STATIONARY OVER
WEST CENTRAL AND SOUTHWEST LOUISIANA. NUMEROUS SHOWERS AND
THUNDERSTORMS WITH STRONG SOUTHEAST WINDS WILL CONTINUE INTO THE
EVENING FOR KLCH. LIGHTER SHOWERS WILL CONTINUE BEHIND THIS BAND
AT KBPT WITH OCCASIONAL CEILINGS IN THE MVFR/IFR LEVELS.
MEANWHILE...MVFR CEILINGS WILL CONTINUE AT KAEX/KLFT/KARA. SHOWERS
WILL CONTINUE AT KAEX THROUGH THE EVENING WITH SHOWERS EVENTUALLY
INCREASING AT KLFT/KARA LATER IN THE NIGHT.
RUA
PREV DISCUSSION... /ISSUED 517 PM CDT TUE MAR 20 2012/
UPDATE...THE WATCH HAS BEEN ALLOWED TO EXPIRE AT 5 PM. MOST
ACTIVITY HAS WEAKENED SOMEWHAT, HOWEVER AN ISOLATED TORNADO OR
SEVERE STORM STILL CAN NOT BE RULED OUT BUT THE THREAT IS DECREASING.
HEAVY RAIN STILL REMAINS THE MAIN THREAT.
PREV DISCUSSION... /ISSUED 401 PM CDT TUE MAR 20 2012/
SYNOPSIS...A SQUALL LINE CONTINUES TO PROGRESS ACROSS THE AREA
HAVING JUST CROSSED THE SABINE RIVER. THE MAIN ISSUE CONTINUES TO
BE FLOODING AS HEAVY RAINS FOLLOW IN TRAIN. THERE HAVE BEEN A FEW
SPIN UPS REFLECTIVE OF THE SHEAR ON THE MORNING SOUNDING. A
TRAILING COLD FRONT HAS MOVED OUT OF WEST TEXAS THIS MORNING AND
IS CURRENTLY PUSHING INTO EAST TEXAS...A BIT SLOWER THAN PREVIOUS INDICATIONS.
THIS PACIFIC COLD FRONT IS EXPECTED TO REACH SOUTHEAST TEXAS THIS
EVENING AND WILL CONTINUE TO SLOW DOWN AS IT REACHES ACADIANA
AROUND MID-DAY WEDNESDAY. DUE TO THE SLOW MOVEMENT OF THIS SYSTEM,
A FLOOD WATCH LOOKS GOOD THROUGH THE NIGHT AND REMAINS IN FORCE
THROUGH LATE WEDNESDAY NIGHT. TOTAL EVENT RAINFALL OF 3 TO 6
INCHES STILL LOOKS VALID WITH A FEW LOCATIONS HIGHER. THIS RAIN
EVENT LOOKS TO FINALLY END ON FRIDAY FOR LOWER ACADIANA.
SHORT TERM...SEVERE TSTMS ARE INCLUDED IN THE FCST THRU WEDNESDAY
AND THE POSSIBILITY CANNOT BE RULED OUT INTO WEDNESDAY NIGHT AS
THE UPPER LOW REMAINS CUTOFF OVER THE SOUTHERN PLAINS WITH AN
ACTIVE SUBTROPICAL JET PUTTING THE AREA IN A RIGHT REAR OR
ENTRANCE REGION THROUGH WEDNESDAY EVENING.
LONG TERM...RIDGING TAKES HOLD BY THE WEEKEND AS THE MODELS
REMAIN IN GOOD AGREEMENT ON EJECTING THE CLOSED UPPER LOW INTO THE
MIDWEST WITH RIDGING MOVING INTO A BLOCKING POSITION OUT OF TEXAS
AND INTO THE MISSISSIPPI VALLEY...AN OMEGA BLOCK THIS WEEKEND.
MARINE...A SMALL CRAFT ADVISORY REMAINS IN EFFECT INTO WEDNESDAY
AND WILL LIKELY BE EXTENDED. TIDES CONTINUE ABOUT 1 TO 2 FEET ABOVE
NORMAL. A COASTAL FLOOD ADVISORY IS IN EFFECT UNTIL SUNDOWN AND
WILL HAVE TO BE LOOKED AT FOR AN EXTENSION THIS EVENING.
SWEENEY
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 61 63 49 77 60 / 100 70 40 10 10
KBPT 54 61 48 77 58 / 100 50 20 10 10
KAEX 61 63 48 73 55 / 100 90 60 20 10
KLFT 69 73 51 73 61 / 80 90 70 60 40
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR THE FOLLOWING
ZONES: ACADIA...ALLEN...BEAUREGARD...CALCASIEU...EAST
CAMERON...EVANGELINE...JEFFERSON DAVIS...RAPIDES...
VERMILION...VERNON...WEST CAMERON.
COASTAL FLOOD ADVISORY UNTIL 6 AM CDT WEDNESDAY FOR THE
FOLLOWING ZONES: CALCASIEU...EAST CAMERON...IBERIA...ST.
MARY...VERMILION...WEST CAMERON.
WIND ADVISORY UNTIL 7 AM CDT WEDNESDAY FOR THE FOLLOWING ZONES:
EAST CAMERON...IBERIA...ST. MARY...VERMILION.
FLASH FLOOD WATCH THROUGH LATE WEDNESDAY NIGHT FOR THE FOLLOWING
ZONES: AVOYELLES...IBERIA...LAFAYETTE...LOWER ST. MARTIN...
ST. LANDRY...ST. MARY...UPPER ST. MARTIN.
WIND ADVISORY UNTIL 2 AM CDT WEDNESDAY FOR THE FOLLOWING ZONES:
CALCASIEU...JEFFERSON DAVIS...WEST CAMERON.
TX...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR THE FOLLOWING
ZONES: HARDIN...JEFFERSON...NORTHERN JASPER...NORTHERN
NEWTON...ORANGE...SOUTHERN JASPER...SOUTHERN NEWTON...TYLER.
COASTAL FLOOD ADVISORY UNTIL 6 AM CDT WEDNESDAY FOR THE
FOLLOWING ZONES: JEFFERSON...ORANGE.
GM...SMALL CRAFT ADVISORY UNTIL 1 PM CDT WEDNESDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT
20 NM...COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA
OUT 20 NM...COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO
INTRACOASTAL CITY LA OUT 20 NM...VERMILION BAY...WATERS
FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM...
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM...
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA
FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY UNTIL 1 AM CDT WEDNESDAY FOR THE FOLLOWING
ZONES: CALCASIEU LAKE...SABINE LAKE.
&&Hazardous weather outlook, Mar 20, 4:44 PM CDT, 7 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 444 PM CDT TUE MAR 20 2012 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055- 073-074-TXZ180-201-215-216-259>262-211100- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE- ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN- WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE- NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 444 PM CDT TUE MAR 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TONIGHT ALTHOUGH THE TORNADO WATCH IS EXPIRING, SEVERE THUNDERSTORMS CANNOT BE RULED OUT TONIGHT ASSOCIATED WITH A SLOW MOVING SQUALL LINE. THE MAIN CONCERN REMAINS FLOODING. A FLASH FLOOD WATCH CONTINUES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE COLD FRONT WILL MOVE SLOWLY THROUGH THE REMAINDER OF THE AREA WEDNESDAY MORNING. UPPER LEVEL WINDS REMAIN FAVORABLE FOR THE POSSIBILITY OF SEVERE THUNDERSTORMS UNTIL FRONTAL PASSAGE. HEAVY RAINS REMAINS THE OVERRIDING CONCERN. WE ARE STILL EXPECTING 3 TO 6 INCHES OF RAIN UNTIL THIS EVENT TAPERS OFF WEDNESDAY NIGHT. SOME LOCATIONS COULD RECEIVE HIGHER AMOUNTS. RIVER LEVELS WILL BE A CONCERN FOR SEVERAL DAYS AFTER THIS RAIN EVENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED FOR A FEW SEVERE THUNDERSTORMS. SWEENEY
In the hours before
Local storm report, Mar 20, 10:24 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1024 PM CDT TUE MAR 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1018 PM FLASH FLOOD 4 WNW ORANGE 30.12N 93.82W
03/20/2012 ORANGE TX LAW ENFORCEMENT
FLOODING REPORTED AT HWY 62 NEAR I-10
&&
RDEALLocal storm report, Mar 20, 10:28 PM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1028 PM CDT TUE MAR 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1026 PM FLASH FLOOD 2 ESE MAURICEVILLE 30.21N 93.84W
03/20/2012 ORANGE TX LAW ENFORCEMENT
ORANGE SHERIFF REPORTS HEAVY RAINS HAVE FLOODED FARM TO
MARKET 1130 TO THE EAST OF MAURICEVILLE.
&&
RDEALLocal storm report, Mar 20, 10:38 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1038 PM CDT TUE MAR 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1038 PM FLASH FLOOD HORNBECK 31.33N 93.40W
03/20/2012 VERNON LA LAW ENFORCEMENT
VERNON SHERIFF REPORT THAT ENTIRE PARISH IS DEALING WITH
HEAVY FLOODING. HWY 171 FROM HORNBECK TO ROSEPINE IS
FLOODED AND A LARGE NUMBER OF VEHICLES ARE TRAPPED AND OR
FLOATING.
&&
RDEALLocal storm report, Mar 20, 11:21 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1121 PM CDT TUE MAR 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 PM FLASH FLOOD 5 SSW NEWTON 30.79N 93.80W
03/20/2012 NEWTON TX LAW ENFORCEMENT
NEWTON COUNTY SHERIFF REPORT FLOODING ON COUNTY RD 3035
NEAR WALKER LAKE
&&
RDEALLocal storm report, Mar 20, 11:39 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1139 PM CDT TUE MAR 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 PM FLASH FLOOD 2 NNE BURKEVILLE 31.02N 93.65W
03/20/2012 NEWTON TX LAW ENFORCEMENT
NEWTON COUNTY SHERIFF REPORT A FOOT AND A HALF OF WATER
OVER THE ROAD ON COUNTY RD 2107 OFF OF FARM TO MARKET 692
&&
RDEALLocal storm report, Mar 21, 12:03 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1203 AM CDT WED MAR 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM FLASH FLOOD KIRBYVILLE 30.66N 93.90W
03/20/2012 JASPER TX PUBLIC
PUBLIC REPORTS WATER ON ROADWAY ALONG HWY 96 AND FM 1013.
ROAD STILL OPEN AT THIS TIME
0135 PM FLASH FLOOD BEAUMONT 30.09N 94.14W
03/20/2012 JEFFERSON TX BROADCAST MEDIA
KBMT REPORTS VIA FACEBOOK PARK ST NEAR COLLEGE ST CLOSED
DUE TO FLOODING.
0155 PM FLASH FLOOD 1 ESE BUNA 30.44N 93.94W
03/20/2012 JASPER TX LAW ENFORCEMENT
SHERIFF REPORTED MINOR STREET FLOODING ON FM 253 AND FM
1004 NEAR THE NICHOLS CREEK BASIN
0155 PM FLASH FLOOD 5 N SILSBEE 30.42N 94.19W
03/20/2012 HARDIN TX LAW ENFORCEMENT
MINOR FLOODING BEGINNING ON CANSLER RD NEAR FM 92 NORTH
OF SILSBEE
0155 PM FLASH FLOOD WSW KOUNTZE 30.37N 94.32W
03/20/2012 HARDIN TX LAW ENFORCEMENT
MINOR STREET FLOODING BEING REPORTED ON FM1293 NEAR
KOUNTZE
0215 PM FLASH FLOOD VIDOR 30.13N 94.00W
03/20/2012 ORANGE TX BROADCAST MEDIA
KFDM REPORTS MINOR STREET FLOODING NEAR VIDOR. 2.95
INCHES OF RAIN REPORTED THUS FAR.
0305 PM FLASH FLOOD DE RIDDER 30.85N 93.29W
03/20/2012 BEAUREGARD LA BROADCAST MEDIA
KVVP RADIO IN DERIDDER REPORTS VIA FACEBOOK FLOODING
ALONG N. PINE ST IN FRONT OF WALMART SUPERCENTER.
0308 PM FLASH FLOOD 2 NNE ORANGE 30.13N 93.75W
03/20/2012 ORANGE TX PUBLIC
PUBLIC REPORTS WATER COVERING ROAD 1 FOOT DEEP ON THE
CORNER OF MEEKS AND INTERNATIONAL AVE.
0308 PM FLASH FLOOD VINTON 30.20N 93.58W
03/20/2012 CALCASIEU LA PUBLIC
ESTIMATED 6 INCHES OF WATER REPORTED ON HORRIDT ST IN THE
TOWN OF VINTON.
0405 PM FLASH FLOOD BRIDGE CITY 30.03N 93.85W
03/20/2012 ORANGE TX BROADCAST MEDIA
WATER OVER THE ROAD ON FERRY LANE IN BRIDGE CITY, TX
0413 PM HEAVY RAIN SINGER 30.65N 93.41W
03/20/2012 E3.50 INCH BEAUREGARD LA BROADCAST MEDIA
0413 PM FLASH FLOOD VINTON 30.20N 93.58W
03/20/2012 CALCASIEU LA PUBLIC
SEVERAL ROADS IN VINTON ARE FLOODED.
0413 PM FLASH FLOOD VINTON 30.20N 93.58W
03/20/2012 CALCASIEU LA PUBLIC
WATER OVER THE CURB ON HARGE STREET.
0413 PM HEAVY RAIN VINTON 30.20N 93.58W
03/20/2012 M3.75 INCH CALCASIEU LA LAW ENFORCEMENT
0413 PM HEAVY RAIN VINTON 30.20N 93.58W
03/20/2012 M4.30 INCH CALCASIEU LA FIRE DEPT/RESCUE
0413 PM HEAVY RAIN STARKS 30.32N 93.66W
03/20/2012 M5.50 INCH CALCASIEU LA BROADCAST MEDIA
0447 PM FLASH FLOOD 2 N DERIDDER 30.87N 93.29W
03/20/2012 BEAUREGARD LA BROADCAST MEDIA
WATER COVERING THE ROADS NEAR THE WALMART IN DERIDDER.
0501 PM COASTAL FLOOD 3 NW SABINE PASS 29.76N 93.94W
03/20/2012 JEFFERSON TX LAW ENFORCEMENT
PORT ARTHUR POLICE CONFIRM REPORTS THAT WATER IS OVER
PART OF HWY 87 NEAR KEITH LAKE.
0514 PM FLASH FLOOD DERIDDER 30.85N 93.29W
03/20/2012 BEAUREGARD LA BROADCAST MEDIA
REPORT THAT WATER IS OVER THE ROAD ON HWY 171.
0518 PM TSTM WND DMG 7 SSE DERIDDER 30.76N 93.24W
03/20/2012 BEAUREGARD LA BROADCAST MEDIA
CAMPER PARTIALLY OVERTURNED AT CARS PLUS LOT ON HWY 171.
RADAR DID SHOW SOME ROTATION AT THAT TIME.
0518 PM FLASH FLOOD 4 NW MERRYVILLE 30.80N 93.57W
03/20/2012 BEAUREGARD LA BROADCAST MEDIA
REPORT THAT BOTH OIL FIELD AND SANDLAKE ROADS ARE UNDER
WATER.
0530 PM FLASH FLOOD 2 NW DEQUINCY 30.48N 93.47W
03/20/2012 CALCASIEU LA BROADCAST MEDIA
WATER COVERING THE ROAD ON PINDER LANE IN DEQUINCY
0531 PM COASTAL FLOOD CAMERON 29.80N 93.30W
03/20/2012 CAMERON LA LAW ENFORCEMENT
CAMERON SHERIFF REPORTS DEBRIS ON HWY 82 BETWEEN THE
CAMERON FERRY AND HOLLY BEACH. NO ROADS CLOSED AT THIS
TIME
0531 PM COASTAL FLOOD CAMERON 29.80N 93.30W
03/20/2012 CAMERON LA LAW ENFORCEMENT
REPORT OF WATER OVER MAIN ST IN DOWNTOWN CAMERON, LA.
TIDE GAUGE REPORTING 3.34 FT, 2 FEET ABOVE NORMAL.
0553 PM FLASH FLOOD 3 N DERIDDER 30.88N 93.29W
03/20/2012 BEAUREGARD LA PUBLIC
PUBLIC REPORTED THAT GREEN ACRE SUBDIVISION OFF OF PINE
ST IS FLOODED .
0652 PM FLASH FLOOD LITTLE CYPRESS 30.16N 93.76W
03/20/2012 ORANGE TX BROADCAST MEDIA
ROADS FLOODED IN LITTLE CYPRESS.
0658 PM FLASH FLOOD DEQUINCY 30.45N 93.44W
03/20/2012 CALCASIEU LA BROADCAST MEDIA
SEVERAL HOMES IN DEQUINCY HAVE HAVE BEEN FLOODED AND
POLICE ARE ASKING PUBLIC TO STAY OFF ROADS AS TRAFFIC IS
CREATING WAKES IN FLOOD WATERS
0659 PM HEAVY RAIN DE QUINCY 30.45N 93.44W
03/20/2012 M4.33 INCH CALCASIEU LA MESONET
CALCASIEU PARISH RAIN GAUGE NETWORK INDICATES 4.33 IN THE
PAST THREE HOURS.
0706 PM FLASH FLOOD DERIDDER 30.85N 93.29W
03/20/2012 BEAUREGARD LA LAW ENFORCEMENT
SHERIFF REPORTED SIX TO SEVEN ROADS CLOSED IN DERIDDER
ALONG WITH ONE HOME FLOODED.
0715 PM HEAVY RAIN ORANGE 30.10N 93.76W
03/20/2012 M5.64 INCH ORANGE TX OTHER FEDERAL
MEASURED AT THE USGS GAUGE IN ORANGE.
0736 PM FLASH FLOOD 1 SSE LEESVILLE 31.12N 93.27W
03/20/2012 VERNON LA BROADCAST MEDIA
WALMART PARKING LOT FLOODED WITH WATER LEVELS OVER TIRES
ON SOME CARS.
0821 PM FLASH FLOOD VINTON 30.20N 93.58W
03/20/2012 CALCASIEU LA LAW ENFORCEMENT
CHIEF OF POLICE REPORTED 6.00 INCHES OF RAINFALL FOR THE
DURATION OF THE STORM.
0847 PM FLASH FLOOD SINGER 30.65N 93.41W
03/20/2012 BEAUREGARD LA LAW ENFORCEMENT
BEAUREGARD SHERIFF REPORTING THAT PARTS OF HWY 27 ARE
UNDER AS MUCH AS 5 FEET OF WATER NEAR HWY 110 AND THE
WATERS ARE STILL RISING.
0847 PM FLASH FLOOD FIELDS 30.53N 93.57W
03/20/2012 BEAUREGARD LA LAW ENFORCEMENT
BEAUREGARD SHERIFF REPORTING THAT HWY 109 IS UNPASSABLE.
0904 PM COASTAL FLOOD BURNS POINT 29.57N 91.53W
03/20/2012 ST. MARY LA EMERGENCY MNGR
WATER OVER THE ROADS AT BURNS POINT
0914 PM FLASH FLOOD ESE BRIDGE CITY 30.03N 93.85W
03/20/2012 ORANGE TX BROADCAST MEDIA
PUBLIC REPORTING WATER KNEE DEEP IN YARDS OFF OF FERRY
DRIVE.
0918 PM FLASH FLOOD DEQUINCY 30.45N 93.44W
03/20/2012 CALCASIEU LA BROADCAST MEDIA
NORTH GRANT AVE IS UNDERWATER AND BLOCKED.
0936 PM FLASH FLOOD 1 SSE LEESVILLE 31.12N 93.27W
03/20/2012 VERNON LA BROADCAST MEDIA
FLOODING CONTINUES IN THE WALMART AREA OF LEESVILLE. THE
WATER LEVELS APPEAR TO HAVE RISEN SLIGHTLY SINCE LAST
UPDATE.
1018 PM FLASH FLOOD 4 WNW ORANGE 30.12N 93.82W
03/20/2012 ORANGE TX LAW ENFORCEMENT
FLOODING REPORTED AT HWY 62 NEAR I-10
1026 PM FLASH FLOOD 2 ESE MAURICEVILLE 30.21N 93.84W
03/20/2012 ORANGE TX LAW ENFORCEMENT
ORANGE SHERIFF REPORTS HEAVY RAINS HAVE FLOODED FARM TO
MARKET 1130 TO THE EAST OF MAURICEVILLE.
1038 PM FLASH FLOOD HORNBECK 31.33N 93.40W
03/20/2012 VERNON LA LAW ENFORCEMENT
VERNON SHERIFF REPORT THAT ENTIRE PARISH IS DEALING WITH
HEAVY FLOODING. HWY 171 FROM HORNBECK TO ROSEPINE IS
FLOODED AND A LARGE NUMBER OF VEHICLES ARE TRAPPED AND OR
FLOATING.
1120 PM FLASH FLOOD 5 SSW NEWTON 30.79N 93.80W
03/20/2012 NEWTON TX LAW ENFORCEMENT
NEWTON COUNTY SHERIFF REPORT FLOODING ON COUNTY RD 3035
NEAR WALKER LAKE
1120 PM FLASH FLOOD 2 NNE BURKEVILLE 31.02N 93.65W
03/20/2012 NEWTON TX LAW ENFORCEMENT
NEWTON COUNTY SHERIFF REPORT A FOOT AND A HALF OF WATER
OVER THE ROAD ON COUNTY RD 2107 OFF OF FARM TO MARKET 692
&&
RDEALThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 7:25 PM CDT | Tornado Warning | LCH | Calcasieu | 35 min |
| Mar 20, 7:29 PM CDT | Flash Flood Warning | LCH | Beauregard, Calcasieu, Vernon | 5 hr |
| Mar 20, 8:14 PM CDT | River Flood Warning | LCH | Vernon | 5 days |
| Mar 20, 8:14 PM CDT | River Flood Warning | LCH | Beauregard, Calcasieu | 26 days |
| Mar 20, 8:20 PM CDT | Special Marine Warning | LCH | 55 min | |
| Mar 20, 8:57 PM CDT | Flash Flood Warning | LCH | Beauregard, Calcasieu | 6 hr |
| Mar 20, 11:59 PM CDT | Special Marine Warning | LCH | 61 min | |
| Mar 21, 12:19 AM CDT | Flash Flood Warning | LCH | Beauregard, Calcasieu, Vernon | 6 hr |
| Mar 21, 12:33 AM CDT | Tornado Warning | LCH | Calcasieu, Cameron, Jefferson Davis | 27 min |
| Mar 21, 1:26 AM CDT | Tornado Warning | LCH | Jefferson Davis | 19 min |
| Mar 21, 1:31 AM CDT | Severe Thunderstorm Warning | LCH | Acadia, Calcasieu, Cameron, Jefferson Davis, Vermilion | 59 min |
| Mar 21, 1:50 AM CDT | Severe Thunderstorm Warning | LCH | Allen, Jefferson Davis | 55 min |
| Mar 21, 2:13 AM CDT | Special Weather Statement | LCH | Beauregard | 62 min |
| Mar 21, 2:56 AM CDT | Flash Flood Warning | LCH | Allen, Jefferson Davis | 4 hr |
| Mar 21, 3:41 AM CDT | Tornado Warning | LCH | Cameron, Vermilion | 34 min |
| Mar 21, 3:48 AM CDT | Wind Advisory | LCH | Saint Martin | 6 hr |
| Mar 21, 3:55 AM CDT | Special Marine Warning | LCH | 65 min | |
| Mar 21, 4:04 AM CDT | Tornado Warning | LCH | Acadia, Cameron, Jefferson Davis, Vermilion | 26 min |
| Mar 21, 4:35 AM CDT | Tornado Warning | LCH | Vermilion | 25 min |
| Mar 21, 4:44 AM CDT | Tornado Warning | LCH | Acadia, Vermilion | 31 min |
| Mar 21, 4:51 AM CDT | Special Marine Warning | LCH | 54 min | |
| Mar 21, 5:17 AM CDT | Tornado Warning | LCH | Vermilion | 28 min |
| Mar 21, 5:34 AM CDT | Severe Thunderstorm Warning | LCH | Acadia, Evangeline, Lafayette, Saint Landry, Vermilion | 56 min |
| Mar 21, 5:51 AM CDT | Tornado Warning | LCH | Lafayette, Vermilion | 24 min |
| Mar 21, 6:00 AM CDT | Special Marine Warning | LCH | 60 min | |
| Mar 21, 6:10 AM CDT | Areal Flood Warning | LCH | Beauregard, Calcasieu, Vernon | 5 days |
| Mar 21, 7:01 AM CDT | Special Weather Statement | LCH | Avoyelles, Lafayette, Saint Landry, Saint Martin | 59 min |
| Mar 21, 7:10 AM CDT | Special Marine Warning | LCH | 65 min | |
| Mar 21, 7:20 AM CDT | Severe Thunderstorm Warning | LCH | Iberia, Saint Martin, St. Mary | 39 min |
| Mar 21, 7:24 AM CDT | Severe Thunderstorm Warning | LCH | Iberia, Saint Martin | 47 min |
| Mar 21, 7:54 AM CDT | Areal Flood Warning | LCH | Iberia, St. Mary | 3 hr |
| Mar 21, 8:10 AM CDT | Severe Thunderstorm Warning | LCH | Iberia, Saint Martin, St. Mary | 65 min |
| Mar 21, 10:45 AM CDT | River Flood Warning | LCH | Beauregard, Vernon | 5 days |
| Mar 21, 4:17 PM CDT | Areal Flood Advisory | LCH | Iberia, Saint Martin, St. Mary | 3 hr |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.